Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Neuropathy After Happy Ending Sign Of HIV AIDS

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

...you to talk to people who understand what you are goingthrough and can share your frustrations and applaud your successes. References Highleyman, L. (2002). Peripheral Neuropathy. Bulletin of ExperimentalTreatments for AIDS: Retrieved July 2003 from www.thebody.com/sfaf/winter02/pn.html Venkat K. and Florian P. (2005). Neurological complications of HIV/AIDS. Bulletin of Experimental Treatments for AIDS : Retrieved October 2006from...
Ask the Experts

Neuropathy from Statins or Hiv or Hiv meds???

How do I know what is causing my neuropathy? I have been with Hiv/Aids for 20 years, on meds the entire time, and on statins for 3 years. The neuropathy started about 1 year ago. How do I know what is causing it??? I have heard it could be the...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...I am disappointed to hear that your HIV doc does't want to pursue/evaluate your complaints. Neuropathy remains a frustrating problem often requiring special expertise (neurologist) and tests to sort out possible cause. There are Read more »

Can nutrition and exercise help improve HIV-related neuropathy?

Some background about me: I was diagnosed with HIV/AIDS in April of this year, a late-stage diagnosis with CD4 <50. My count is still <50 but I have recently started Atripla. In the past 2 months I have also been treated for PCP and subsequently...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...Peripheral Neuropathy (PN) can be caused by HIV or by medications like Zerit (D4T). You are not taking Zerit. PN can be confused with other issues, so it is good to see a neurologist Read more »

neuropathy from hiv or drugs

is my neropathy from my hiv or my drugs that i am taking for hiv....?
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...Thank you for your post.Both HIV itself and some HIV medications (mostly d4T and ddI) can cause peripheral neuropathy. If you're having pain in your feet or hands, you should discuss this with your doctor.BY Read more »

HIV, Herpes and Neuropathy

I was diagnosed with Genital Herpes in late July 2003 and HIV a week later in August 2003. I initially sought treatment due to severe pain in my rectum. It took several weeks and a blood test to determine that my pain was related to an initial...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...Thank you for your post and very kind words; I'm happy to know that our work here is of benefit.Both HIV and herpes can cause nerve injury; for the case of HIV, this is typically a "distal, symmetric" sensory neuropathy-- meaning Read more »
Articles
The Well Project

HIV/AIDS, Neuropathy, Painkillers (My Personal Hell)

...Well, where do I start!? I guess pain ... physical and mental. One of the situations that we face with HIV/AIDS is pain ... from neuropathy, aging, etc., etc. I myself was on pain medication -- exactly, Oxycodone. Well, 8 years ago when one of... Read more »
The Body PRO

Peripheral Neuropathy Still Common Among HIV-Infected Patients on HAART; Risk May Increase With Age

...1 We used data from the ALERT study, a large metastudy of participants who are enrolled in randomized trials in the ACTG [AIDS Clinical Trials Group]. We primarily focused on naive patients: We looked at what sort of neuropathic signs and... Read more »
The Body

Former Pop Star Sherri Lewis Talks About Living With HIV - HIV/AIDS Resource Center for Women

...have side effects from the medications? I did well with the medications. I didn't experience any diarrhea or headaches or neuropathy. What I did come to notice, a few months down the road, was lipodystrophy and lipoatrophy. We didn't have... Read more »
AIDS InfoNet

Peripheral Neuropathy

...a disease of the peripheral nerves. These are all the nerves except for the brain and spinal cord. About 30% of people with HIV develop PN. Some PN is a breakdown of the nerve endings (axons) that send sensations to the brain. Sometimes, PN is... Read more »
Connect With Others

HIV Optic Neuropathy

Posted by toper3
...Has anyone hear of this Eye condition? Has anyone ever had problems with there eyes as a result of HIV??--after ruling out EVERYTHING ELSE Read more »

Can neuropathy be a sign of HIV.

Posted by Anonymous, 3 Replies
...I recently tested negative for HIV at 15 weeks, but I am having neuropathy in feet and legs. If it's not being caused by HIV, then what could it be? Read more »

Neuropathy??? maybe. Your thoughts?

Posted by Anonymous, 4 Replies
...NSAID's but every now and then they get the better of me. I have never been on ARV's. Has anyone else her had experience with neuropathy? My ID specialist said it wasn't neuropathy since my vibration test was normal but he reccomended neuro... Read more »

is aids way worse than hiv

Posted by Anonymous, 3 Replies
...everything i read or at least the best news relates to hiv it says nothing about AIDS. Read more »